Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Group representations and lattices

Author: Benedict H. Gross
Journal: J. Amer. Math. Soc. 3 (1990), 929-960
MSC: Primary 11H55; Secondary 11H06, 20C10
MathSciNet review: 1071117
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A] Allan Adler, Some integral representations of 𝑃𝑆𝐿₂(𝐹_{𝑝}) and their applications, J. Algebra 72 (1981), no. 1, 115–145. MR 634619, 10.1016/0021-8693(81)90314-8
  • [B] N. Bourbaki, Éléments de mathématique. Fasc. XXXVIII: Groupes et algèbres de Lie. Chapitre VII: Sous-algèbres de Cartan, éléments réguliers. Chapitre VIII: Algèbres de Lie semi-simples déployées, Actualités Scientifiques et Industrielles, No. 1364. Hermann, Paris, 1975 (French). MR 0453824
  • [BE] Michel Broué and Michel Enguehard, Une famille infinie de formes quadratiques entières; leurs groupes d’automorphismes, Ann. Sci. École Norm. Sup. (4) 6 (1973), 17–51 (French). MR 0335654
  • [Ca] Roger W. Carter, Finite groups of Lie type, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1985. Conjugacy classes and complex characters; A Wiley-Interscience Publication. MR 794307
  • [C] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. MR 827219
  • [CS] J. H. Conway and N. J. A. Sloane, Sphere packings, lattices and groups, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 290, Springer-Verlag, New York, 1988. With contributions by E. Bannai, J. Leech, S. P. Norton, A. M. Odlyzko, R. A. Parker, L. Queen and B. B. Venkov. MR 920369
  • [Ei] M. Eichler, Über die Klassenzahl total definiter quaternionenalgebren, Math. Z. 43 (1937), 102-109.
  • [E] N. Elkies, Letters to N. J. Sloane, 15 August 1989, 15 September 1989.
  • [F1] Walter Feit, The computations of some Schur indices, Israel J. Math. 46 (1983), no. 4, 274–300. MR 730344, 10.1007/BF02762888
  • [F2] Walter Feit, The representation theory of finite groups, North-Holland Mathematical Library, vol. 25, North-Holland Publishing Co., Amsterdam-New York, 1982. MR 661045
  • [Ge] Paul Gérardin, Weil representations associated to finite fields, J. Algebra 46 (1977), no. 1, 54–101. MR 0460477
  • [Go1] R. Gow, Schur indices of some groups of Lie type, J. Algebra 42 (1976), no. 1, 102–120. MR 0466330
  • [Go2] R. Gow, On the Schur indices of characters of finite classical groups, J. London Math. Soc. (2) 24 (1981), no. 1, 135–147. MR 623680, 10.1112/jlms/s2-24.1.135
  • [Gr] Robert L. Griess Jr., Automorphisms of extra special groups and nonvanishing degree 2 cohomology, Pacific J. Math. 48 (1973), 403–422. MR 0476878
  • [H] E. Hecke, Über ein fundamentalproblem aus der theorie der Elliptischen modulfunktionen, Abh. Math. Sem. Univ. Hamburg 6 (1928), 235-257 (= Werke 28).
  • [HM] Ryoshi Hotta and Kiyoshi Matsui, On a lemma of Tate-Thompson, Hiroshima Math. J. 8 (1978), no. 2, 255–268. MR 0486178
  • [Hu] J. E. Humphreys, Representations of 𝑆𝐿(2,𝑝), Amer. Math. Monthly 82 (1975), 21–39. MR 0364478
  • [K] Gregory Karpilovsky, The Schur multiplier, London Mathematical Society Monographs. New Series, vol. 2, The Clarendon Press, Oxford University Press, New York, 1987. MR 1200015
  • [LS] Vicente Landazuri and Gary M. Seitz, On the minimal degrees of projective representations of the finite Chevalley groups, J. Algebra 32 (1974), 418–443. MR 0360852
  • [L] G. Lusztig, Coxeter orbits and eigenspaces of Frobenius, Invent. Math. 38 (1976/77), no. 2, 101–159. MR 0453885
  • [Ma] Barry Mazur, Arithmetic on curves, Bull. Amer. Math. Soc. (N.S.) 14 (1986), no. 2, 207–259. MR 828821, 10.1090/S0273-0979-1986-15430-3
  • [M] J. S. Milne, The Tate-Šafarevič group of a constant abelian variety, Invent. Math. 6 (1968), 91–105. MR 0244264
  • [MH] John Milnor and Dale Husemoller, Symmetric bilinear forms, Springer-Verlag, New York-Heidelberg, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 73. MR 0506372
  • [Q] Daniel Quillen, The 𝑚𝑜𝑑 2 cohomology rings of extra-special 2-groups and the spinor groups, Math. Ann. 194 (1971), 197–212. MR 0290401
  • [Sch] Bruno Schoeneberg, Elliptic modular functions: an introduction, Springer-Verlag, New York-Heidelberg, 1974. Translated from the German by J. R. Smart and E. A. Schwandt; Die Grundlehren der mathematischen Wissenschaften, Band 203. MR 0412107
  • [S1] J.-P. Serre, Complex multiplication, Algebraic Number Theory (Proc. Instructional Conf., Brighton, 1965) Thompson, Washington, D.C., 1967, pp. 292–296. MR 0244199
  • [S2] J.-P. Serre, A course in arithmetic, Springer-Verlag, New York-Heidelberg, 1973. Translated from the French; Graduate Texts in Mathematics, No. 7. MR 0344216
  • [S3] Jean-Pierre Serre, Linear representations of finite groups, Springer-Verlag, New York-Heidelberg, 1977. Translated from the second French edition by Leonard L. Scott; Graduate Texts in Mathematics, Vol. 42. MR 0450380
  • [Sh1] Tetsuji Shioda, Mordell-Weil lattices and Galois representation. I, Proc. Japan Acad. Ser. A Math. Sci. 65 (1989), no. 7, 268–271. MR 1030197
  • [Sh2] -, Mordell-Weil lattices and sphere packings, preprint, 1989.
  • [St1] Robert Steinberg, Lectures on Chevalley groups, Yale University, New Haven, Conn., 1968. Notes prepared by John Faulkner and Robert Wilson. MR 0466335
  • [St2] Robert Steinberg, Representations of algebraic groups, Nagoya Math. J. 22 (1963), 33–56. MR 0155937
  • [Ta1] John Tate, Endomorphisms of abelian varieties over finite fields, Invent. Math. 2 (1966), 134–144. MR 0206004
  • [Ta2] -, On the conjecture of Birch and Swinnerton-Dyer and a geometric analog, Sém. Bourbaki 306 1965-1966.
  • [Th1] J. G. Thompson, A simple subgroup of $ {E_8}(3)$, Finite Groups (N. Iwahori, ed.), Tokyo, 1976, pp. 113-116.
  • [Th2] J. G. Thompson, Finite groups and even lattices, J. Algebra 38 (1976), no. 2, 523–524. MR 0399257
  • [V] Marie-France Vignéras, Arithmétique des algèbres de quaternions, Lecture Notes in Mathematics, vol. 800, Springer, Berlin, 1980 (French). MR 580949
  • [VV] G. van der Geer and M. van der Vlugt, Reed-Muller codes and supersingular curves, Ann. École. Norm. Sup. (to appear).
  • [ZS] A. E. Zalesskiĭ and I. D. Suprunenko, Representations of dimension (𝑝ⁿ±1)/2 of the symplectic group of degree 2𝑛 over a field of characteristic 𝑝, Vestsī Akad. Navuk BSSR Ser. Fīz.-Mat. Navuk 6 (1987), 9–15, 123 (Russian, with English summary). MR 934193

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 11H55, 11H06, 20C10

Retrieve articles in all journals with MSC: 11H55, 11H06, 20C10

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society